Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Feb 25, 2020, 3:00 PM CST for 18 counties in Texas. It took effect at Feb 26, 2020, 6:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2020, 3:00 PM CST (21:00 UTC)
- In effect from
- Feb 26, 2020, 6:00 AM CST
- Expired
- Feb 26, 2020, 8:53 PM CST
- In force
- 15 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906 WWUS74 KHGX 252100 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 300 PM CST Tue Feb 25 2020 TXZ176-177-195>199-210>214-226-227-235>238-313-335>338-436>438- 261400- /O.NEW.KHGX.WI.Y.0003.200226T1200Z-200227T0000Z/ Madison-Walker-Burleson-Brazos-Washington-Grimes-Montgomery- Colorado-Austin-Waller-Inland Harris-Chambers-Wharton-Fort Bend- Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston- Coastal Harris-Coastal Jackson-Coastal Matagorda-Coastal Brazoria- Coastal Galveston-Matagorda Islands-Brazoria Islands- Galveston Island and Bolivar Peninsula- Including the cities of Madisonville, Huntsville, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 300 PM CST Tue Feb 25 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Northwest winds 20 to 25 mph with gusts of 30 to 35 mph expected. * WHERE...Portions of south central and southeast Texas. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...These strong gusty winds can be hazardous. Motorists be prepared for gusty winds to impact bicyclists or pick up and blow around debris or trash into the roadway. If you are working outdoors be prepared to adjust your operations to account for these strong winds. Construction sites can be even more dangerous with the addition of strong winds especially on elevated sites. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
994 WWUS74 KHGX 260340 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 940 PM CST Tue Feb 25 2020 TXZ176-177-195>199-210>214-226-227-235>238-313-335>338-436>438- 261145- /O.CON.KHGX.WI.Y.0003.200226T1200Z-200227T0000Z/ Madison-Walker-Burleson-Brazos-Washington-Grimes-Montgomery- Colorado-Austin-Waller-Inland Harris-Chambers-Wharton-Fort Bend- Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston- Coastal Harris-Coastal Jackson-Coastal Matagorda-Coastal Brazoria- Coastal Galveston-Matagorda Islands-Brazoria Islands- Galveston Island and Bolivar Peninsula- Including the cities of Madisonville, Huntsville, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 940 PM CST Tue Feb 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Northwest winds 20 to 25 mph with gusts of 30 to 35 mph expected. * WHERE...Portions of south central and southeast Texas. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...These strong gusty winds can be hazardous. Motorists be prepared for gusty winds to impact bicyclists or pick up and blow around debris or trash into the roadway. If you are working outdoors be prepared to adjust your operations to account for these strong winds. Construction sites can be even more dangerous with the addition of strong winds especially on elevated sites. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
960 WWUS74 KHGX 261017 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 417 AM CST Wed Feb 26 2020 TXZ176-177-195>199-210>214-226-227-235>238-313-335>338-436>438- 270000- /O.CON.KHGX.WI.Y.0003.200226T1200Z-200227T0000Z/ Madison-Walker-Burleson-Brazos-Washington-Grimes-Montgomery- Colorado-Austin-Waller-Inland Harris-Chambers-Wharton-Fort Bend- Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston- Coastal Harris-Coastal Jackson-Coastal Matagorda-Coastal Brazoria- Coastal Galveston-Matagorda Islands-Brazoria Islands- Galveston Island and Bolivar Peninsula- Including the cities of Madisonville, Huntsville, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 417 AM CST Wed Feb 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North to northwest winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
524 WWUS74 KHGX 262147 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 347 PM CST Wed Feb 26 2020 TXZ176-177-195>199-210>214-226-227-235>238-313-335>338-436>438- 270000- /O.CON.KHGX.WI.Y.0003.000000T0000Z-200227T0000Z/ Madison-Walker-Burleson-Brazos-Washington-Grimes-Montgomery- Colorado-Austin-Waller-Inland Harris-Chambers-Wharton-Fort Bend- Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston- Coastal Harris-Coastal Jackson-Coastal Matagorda-Coastal Brazoria- Coastal Galveston-Matagorda Islands-Brazoria Islands- Galveston Island and Bolivar Peninsula- Including the cities of Madisonville, Huntsville, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 347 PM CST Wed Feb 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North to northwest winds 20 to 25 mph with gusts up to 30 mph expected subsiding quickly after 6 pm. * WHERE...Portions of south central and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
634 WWUS74 KHGX 262355 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 555 PM CST Wed Feb 26 2020 TXZ176-177-195>199-210>213-226-227-235>238-270100- /O.CAN.KHGX.WI.Y.0003.000000T0000Z-200227T0000Z/ Madison-Walker-Burleson-Brazos-Washington-Grimes-Montgomery- Colorado-Austin-Waller-Inland Harris-Wharton-Fort Bend- Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston- Including the cities of Madisonville, Huntsville, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, and Friendswood 555 PM CST Wed Feb 26 2020 ...WIND ADVISORY IS CANCELLED... Winds have begun to fall below advisory criteria across the inland region, so the Wind Advisory for those areas has been cancelled. However, breezy winds will continue through the next few hours. $$ TXZ214-313-335>338-436>438-270300- /O.EXT.KHGX.WI.Y.0003.000000T0000Z-200227T0300Z/ Chambers-Coastal Harris-Coastal Jackson-Coastal Matagorda- Coastal Brazoria-Coastal Galveston-Matagorda Islands- Brazoria Islands-Galveston Island and Bolivar Peninsula- Including the cities of Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 555 PM CST Wed Feb 26 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...North to northwest winds 20 to 25 mph with gusts up to 30 mph expected subsiding quickly after 6 pm. * WHERE...For the Barrier Islands and for areas along the coast. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
958 WWUS74 KHGX 270253 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 853 PM CST Wed Feb 26 2020 TXZ214-313-335>338-436>438-270400- /O.CAN.KHGX.WI.Y.0003.000000T0000Z-200227T0300Z/ Chambers-Coastal Harris-Coastal Jackson-Coastal Matagorda- Coastal Brazoria-Coastal Galveston-Matagorda Islands- Brazoria Islands-Galveston Island and Bolivar Peninsula- Including the cities of Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 853 PM CST Wed Feb 26 2020 ...WIND ADVISORY IS CANCELLED... Winds have decreased across the area, so the Wind Advisory has been cancelled. Occasional breezy winds will be possible over the next couple of hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 4:46 AM CST, 10 hours 14 minutes earlier.
Area forecast discussion, Feb 25, 4:46 AM CST, 10 hours 14 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
446 AM CST Tue Feb 25 2020
.SHORT TERM [Through Wednesday]...
Cirrus across southern parts of the region should continue sagging
south and skies will trend msunny for a while. A cold front will be
sagging into the area later this afternoon and evening bringing a
return of some cloud cover. As the previous fcster mentioned,
several models indicate strong mid level frontogenesis along and
south of a Cleveland-Houston-Edna line heading into the early
evening hours. Despite limited available moisture (PW's ~0.80") have
opted to maintain the mention of lowish POPs. Precip, if any, should
push southward into the Gulf overnight. Dry, breezy and much cooler
conditions are expected in the wake of the front tonight and on Wed.
47
&&
.LONG TERM [Wednesday Night through Tuesday]...
This period begins cold with temperatures falling to or slightly
below freezing Thursday morning. Wednesday afternoon through
Thursday morning 850mb temperatures will cool down into the
negative 2 to negative 5 degree C range under overnight clear
skies and weak north breezes. Taking a mean of the lowest
deterministic and ensemble member numbers has many interior
locale's minimum temperatures reaching the the upper 20s to lower
30s at sunrise Thursday. Many interior communities (including the
greater Houston metro area) can expect a light freeze Thursday
morning. It will be wise to bring in the outdoor pets and protect
sensitive vegetation as freezing temperatures of less than or
equal to 32 F will likely occur from shortly after midnight to
around 8 AM Thursday.
A generally weak west to north flow pattern across Texas will
ensure that this colder and drier air mass (single digit 850mb
temperatures / sub 0.50 inch pwats) will reside over southeastern
Texas through Saturday. No precipitation is forecast until early
next week. During this late month cold snap, expect gradual
warming from the coldest morning on Thursday with that afternoon
struggling to get out of the 50s...30s/40s Friday morning / mid to
upper 60s that afternoon to the weekend commencing in the lower
40s Saturday AM then to warm nicely into the upper 60s to lower
70s that afternoon. Thus, below normal temperatures will only last
into Friday with above normal temperatures returning Saturday
afternoon onward.
This late week northwest-turning-more zonal flow across the state
will began to back southwesterly early next week as the next
upper trough digs down into the U.S. Southwest. As this trough
progresses towards Texas Monday and Tuesday, expect return flow
Saturday night to strengthen through Tuesday. Thus, there will be
a significant return to higher lower level moisture (Tds greater
than 60 F) from early Monday through a mid week cold frontal
passage. A somewhat sharp upper trough is currently progged to
lift up and over the state early Wednesday with its associated
surface front coming through overnight Wednesday morning...equating
to the highest chance for areawide showers and thunderstorms to
occur overnight late Tuesday through the daytime Wednesday morning
hours. The period ends wet, overcast with moderate onshore winds
keeping overnights in the 60s and days well into the more humid
70s. 31
&&
.MARINE...
Light winds and low seas will persist today as a cold front begins
sagging into southeast Texas. Expect strong north winds to develop
this evening...with frequent gusts to near or above gale force
developing between midnight and noon Wednesday. Have upgraded the
gale watch to a warning for the offshore waters with the exception
of those adjacent to Galveston where borderline conditions exist.
Will let the day crew re-examine things and upgrade the SCA if
necessary. Will need to monitor northern reaches of the bays for low
water conditions Wednesday into early Thursday around times of low
tide. Winds and seas will gradually diminish Thursday and Friday
with surface high pressure in the vicinity. Onshore winds will
resume Saturday night and gradually strengthen into early next week.
47
&&
.FIRE...
Elevated fire weather conditions are possible Wednesday. Relative
humidities are forecast to bottom out around 30 percent during the
afternoon with 15-25mph north-northwest winds. Even lower humidities
are possible on Thursday, but winds will be much lighter...generally
less than 7mph. 47
&&
.AVIATION...
VFR conditions are expected thru the period, though there will
probably be intermittent ceilings above 4000ft. A cold front will be
sagging into the area today, with slight chances of precip from the
metro area to the coast between 6pm-midnight. Stronger/gusty nnw
winds will probably hold off until after midnight and further
increase into the day Wednesday. 47
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 67 39 53 30 59 / 0 0 0 0 0
Houston (IAH) 74 44 55 32 60 / 0 20 0 0 0
Galveston (GLS) 70 48 55 41 55 / 10 30 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory from 6 PM this evening to noon CST
Wednesday for the following zones: Coastal waters from High
Island to Freeport TX out 20 NM...Galveston Bay...Matagorda
Bay.
Small Craft Advisory from 6 PM this evening to midnight CST
tonight for the following zones: Coastal waters from
Freeport to Matagorda Ship Channel TX out 20 NM...Waters
from Freeport to Matagorda Ship Channel TX from 20 to 60
NM...Waters from High Island to Freeport TX from 20 to 60
NM.
Gale Warning from midnight tonight to noon CST Wednesday for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
Short...47
Long...31The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:44 AM CST | Gale Warning | HGX | 32 hr | |
| Feb 25, 3:44 AM CST | Small Craft Advisory | HGX | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.